MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.Initial reporter phone# (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that premature retraction occurred during use with a bd integra¿ 3 ml syringe with detachable needle.The following information was provided by the initial reporter, "faulty retractable needle ¿ when administering depot needle started to retract making administration impossible.Drug evident on skin and syringe not secure and as removed it continued to retract.(no drug administered to client from this needle.) therefore another needle used and administered in a different site.(no issue with the second needle.)".
 
Additional Manufacturer Narrative
H.6.Investigation summary: a single used integra syringe was received inside an opened package from batch #6320737 (p/n305274), all in a biohazard bag.The sample was visually evaluated.The syringe had medication residue inside and outside the fluid path, including on the barrel surface.The stopper was at the bottom out position at the zero line, while the plunger¿s thumb rest was below the barrel shroud.The needle was capped and the cannula was confirmed to have been retracted.Based on the sample evaluation, no defect was observed with the product.It is unknown whether the retraction occurred slightly before the stopper was bottomed out.However, it is possible if the medication was viscous and enough force was applied to the plunger it could trigger the retraction mechanism prior to the bottom out position.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9180584
Report Number1213809-2019-01030
Device Sequence Number2649015
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305274
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;